Alert archive / California / Beach Hazards Statements in 2022

Beach Hazards Statement 1, NWS San Diego, CA

December 31, 2021Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Dec 31, 2021, 8:13 PM PST for Orange County, San Diego County, California. It took effect at Jan 1, 2022, 2:21 AM PST. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2021, 8:13 PM PST (04:13 UTC)
In effect from
Jan 1, 2022, 2:21 AM PST
Expired
Jan 3, 2022, 11:00 AM PST
In force
57 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WHUS46 KSGX 010413
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
813 PM PST Fri Dec 31 2021

CAZ043-552-011400-
/O.NEW.KSGX.BH.S.0001.220101T1400Z-220103T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
813 PM PST Fri Dec 31 2021

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM PST SATURDAY
THROUGH MONDAY MORNING...

* WHAT...Astronomical high tides of 7 to 7.5 feet expected.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Each morning during high tide. From 6 AM PST Saturday 
  through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal
  overflow, bringing some ponding of sea water to favored low-
  lying areas. Impacts are not expected to be significant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
6 follow-up statements
797 
WHUS46 KSGX 011021
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
221 AM PST Sat Jan 1 2022

CAZ043-552-012300-
/O.EXT.KSGX.BH.S.0001.220101T1021Z-220103T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
221 AM PST Sat Jan 1 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY 
MORNING...

* WHAT...Elevated surf is expected this morning with surf of 4 to
  6 feet with local sets to 7 feet mainly over San Diego County.
  This surf will subside by tonight. Astronomical high tides of 7
  to 7.5 feet are expected each morning today through Monday. 

* WHERE...Orange County Coastal Areas and San Diego County 
  Coastal Areas.

* WHEN...Elevated surf expected today. Tidal impacts each morning
  through Monday morning around the time of high tide. 

* IMPACTS...The morning high tides could result in minor tidal
  overflow, bringing some ponding of sea water to favored low-
  lying areas. Impacts are not expected to be significant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
114 
WHUS46 KSGX 012131
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
131 PM PST Sat Jan 1 2022

CAZ043-552-021100-
/O.CON.KSGX.BH.S.0001.000000T0000Z-220103T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
131 PM PST Sat Jan 1 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Astronomical high tides around 7 feet are expected each 
  morning today through Monday.

* WHERE...Orange County Coastal Areas and San Diego County 
  Coastal Areas.

* WHEN...Through Monday around the time of high tide, which will
  occur each day between 800 AM and 900 AM.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to favored low- 
  lying areas. Impacts are not expected to be significant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution when parking a car in a low-lying location next to a 
beach.

&&

$$

Maxwell
100 
WHUS46 KSGX 020527
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
927 PM PST Sat Jan 1 2022

CAZ043-552-021400-
/O.CON.KSGX.BH.S.0001.000000T0000Z-220103T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
927 PM PST Sat Jan 1 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Astronomical high tides around 7 feet are expected each 
  morning today through Monday.

* WHERE...Orange County Coastal Areas and San Diego County 
  Coastal Areas.

* WHEN...Through Monday around the time of high tide, which will 
  occur each day between 800 AM and 900 AM.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to favored low- 
  lying areas. Impacts are not expected to be significant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
454 
WHUS46 KSGX 020947
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
147 AM PST Sun Jan 2 2022

CAZ043-552-030000-
/O.CON.KSGX.BH.S.0001.000000T0000Z-220103T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
147 AM PST Sun Jan 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Astronomical high tides around 7 feet are expected both
  Sunday and Monday mornings.

* WHERE...Orange County Coastal Areas and San Diego County 
  Coastal Areas.

* WHEN...Through Monday around the time of high tide, which will 
  occur each day between 800 AM and 900 AM.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to favored low- 
  lying areas. Impacts are not expected to be significant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
573 
WHUS46 KSGX 022149
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
149 PM PST Sun Jan 2 2022

CAZ043-552-031130-
/O.CON.KSGX.BH.S.0001.000000T0000Z-220103T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
149 PM PST Sun Jan 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Astronomical high tides around 7 feet are expected Monday
  morning.

* WHERE...Orange County Coastal Areas and San Diego County  
  Coastal Areas.

* WHEN...Monday morning around the time of high tide, which will
  occur around 900 AM.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to favored low- 
  lying areas. Impacts are not expected to be significant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution when parking a car in a low-lying location next to a 
beach around the time of high tide.

&&

$$

Maxwell
321 
WHUS46 KSGX 030923
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
123 AM PST Mon Jan 3 2022

CAZ043-552-031900-
/O.CON.KSGX.BH.S.0001.000000T0000Z-220103T1900Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
123 AM PST Mon Jan 3 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

* WHAT...Astronomical high tides around 7 feet are expected this
  morning.

* WHERE...Orange County Coastal Areas and San Diego County 
  Coastal Areas.

* WHEN...This morning around the time of high tide, which will 
  occur around 900 AM.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to favored low- 
  lying areas. Impacts are not expected to be significant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 31, 1:35 PM PST, 6 hours 38 minutes earlier.

Area forecast discussion, Dec 31, 1:35 PM PST, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
135 PM PST Fri Dec 31 2021

.SYNOPSIS...
Another cold shot from the north will stir up residual moisture and
threaten a few more showers through this evening, mainly near the
mountains. Stronger and gusty westerly winds will develop over the
mountains late today, followed by gusty north to northeast winds
along the coastal foothills and below the Cajon Pass Saturday
morning. The incoming dry air and clear skies will again result in
cold nights with Saturday night the coldest when frost will be more
widespread inland.  Cool weather will greet the new year, but a
warming trend will push temperatures back above normal later next
week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Some very weak returns beginning to show up on radar just after
midday, and some very light rainfall was being measured at a few
rain gages in southern San Diego County. A rather thick looking
cloud deck continues to press up against the mountains with fog, and
increasing westerly winds over the higher terrain. The onshore sfc
pressure gradient still not impressive, but in the wind-prone
mountain areas, westerly winds were running 25 to 30 MPH with gusts
40 to 45 MPH. A Wind Advisory is in effect this afternoon adnd
evening for these mountain and adjacent desert areas.

Low pressure, south of San Diego, will get a friendly boot inland
across the northern Sea of Cortes today by yet another shortwave
diving south over the Great Basin. This will carry any additional
significant precipitation with it, south of us. It has left behind a
rather moist airmass though, and this may interact with the wave
from the north to spark a few rain/snow showers, mainly over the
mountains through this evening. As these features exit the region,
we will settle into a more tranquil weather pattern with dry, NW
flow aloft, and eventually weak ridging and warming later next week.

In the meantime, we will have some weather to contend with. Gusty
westerly winds are develping over our mountains and deserts as this
wave from the north approaches and passes us. This has prompted a
Wind Advisory for the mts/deserts for gusty westerly winds through
tonight. Farther west, over the Inland Empire, where winds will be
light, the dry air and clear skies will set up a chilly night with
areas of frost. This has prompted a Frost Advisory for the I.E.
As the dry air settles in and the winds relax even more, expect a
colder night with more widespread frost in all the valleys and
deserts Saturday night.

Temperatures will remain below average through early next week,
moderating around midweek, and rising above average by Thursday. No
additional storms are on the horizon either for the next ten days as
the storm track retreats to higher latitudes.

&&

.AVIATION...
312130Z...Coast/Valleys...SCT-BKN clouds with bases 2500-4500 ft MSL
and locally around 1500 ft MSL will prevail through tonight with
most vis above 6 miles below the clouds. Clearing will occur Sat
morning from north to south. Any -SHRA that occurs will be isolated
through this evening. Local northeast surface winds 15-25 knots with
gusts to 40 knots will develop below Cajon Pass and VCNTY Santa Ana
Mountains after 12Z Sat.

Mountains and Deserts...SCT-BKN clouds with bases 3000-6000 ft MSL
will occur through tonight with local terrain obscurations,
especially San Diego County. Isolated -SHRA will occur through this
evening. Mostly clear skies will return Saturday morning. Areas of
west surface winds 20-30 knots with local gusts over 50 knots
through 08Z Sat will result in LLWS and strong up/downdrafts. Winds
will become northeasterly late tonight with local surface gusts to
40 knots.

&&

.MARINE...
West winds of 15 to 25 knots with local gusts to 30 knots will occur
through late tonight. Combined seas of 7 to 9 feet will also occur,
with the dominant period of 8 seconds resulting in choppy seas. A
Small Craft Advisory is in effect through 2 AM Saturday for the
winds and swells. No hazardous marine conditions are expected this
weekend through the middle of next week.

&&

.BEACHES...
Astronomical high tides near 7 feet are expected each morning from
Saturday through Monday. Minor tidal overflow at low-lying beach
locations will be possible.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 2 PM this afternoon to 3 AM PST Saturday for
     Apple and Lucerne Valleys-Riverside County Mountains-San
     Bernardino County Mountains-San Diego County Deserts-San
     Diego County Mountains-San Gorgonio Pass Near Banning.

     Frost Advisory from 4 AM to 8 AM PST Saturday for San Bernardino
     and Riverside County Valleys-The Inland Empire.

PZ...Small Craft Advisory from 8 AM this morning to 2 AM PST Saturday
     for Coastal Waters from San Mateo Point to the Mexican
     Border and out to 30 nm-Waters from San Mateo point to the
     Mexican Border Extending 30 to 60 nm out including San
     Clemente Island.

&&

PUBLIC...10
AVIATION/MARINE/BEACHES...Maxwell

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:20 AM PSTFrost AdvisorySGXRiverside, San Bernardino, San Diego29 hr

Nearby

Beach Hazards Statements in California, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.